Alert archive / West Virginia / Flood Watches in 2013

Flood Watch 2, NWS Charleston, WV

January 31, 2013Mason County, West Virginia; Gallia County, Ohio

NWS Charleston, WV issued this flood watch at Jan 31, 2013, 4:04 PM EST for Mason County, West Virginia; Gallia County, Ohio. It took effect at Feb 1, 2013, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 4:04 PM EST (21:04 UTC)
In effect from
Feb 1, 2013, 1:00 PM EST
Expired
Feb 1, 2013, 10:58 AM EST
In force
Issued by
NWS Charleston, WV
Flood severity
None

Counties Gallia County, OH, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WGUS61 KRLX 312104
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EST THU JAN 31 2013

OHZ086-WVZ007-010515-
/O.NEW.KRLX.FA.A.0002.130201T1800Z-130203T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA-MASON-
INCLUDING THE CITIES OF...GALLIPOLIS...POINT PLEASANT...NEW HAVEN
404 PM EST THU JAN 31 2013

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* RIVER FLOOD WATCH IS FOR THE POINT PLEASANT FORECAST POINT
  ALONG THE OHIO RIVER...AT THE MOUTH OF THE KANAWHA RIVER. THIS
  INCLUDES THE FOLLOWING AREAS...IN SOUTHEAST OHIO...GALLIA. IN
  WESTERN WEST VIRGINIA...MASON.

* FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING

* RUNOFF FROM PREVIOUS RAINS HAS CAUSED A STRONG RISE ON THE
  KANAWHA AND OHIO RIVERS.

* THE GAUGE AT POINT PLEASANT HAS THE POSSIBILITY OF EXCEEDING ITS
  40 FOOT FLOOD STAGE...CAUSING MINOR FLOODING. THOSE WITH
  INTEREST ALONG THIS REACH OF THE RIVERS SHOULD BE PREPARED FOR
  FASTER FLOWS AND HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIVER FLOOD WATCH MEANS THERE IS A POTENTIAL FOR RIVER FLOODING
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JS
3 follow-up statements
745 
WGUS61 KRLX 010331
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 PM EST THU JAN 31 2013

OHZ086-WVZ007-011145-
/O.CON.KRLX.FA.A.0002.130201T1800Z-130203T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA-MASON-
INCLUDING THE CITIES OF...GALLIPOLIS...POINT PLEASANT...NEW HAVEN
1031 PM EST THU JAN 31 2013

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WESTERN WEST VIRGINIA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...GALLIA. IN 
  WESTERN WEST VIRGINIA...MASON. 

* FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING

* RUNOFF FROM PREVIOUS RAINS HAS CAUSED A STRONG RISE ON THE 
  KANAWHA AND OHIO RIVERS. 

* THE GAUGE AT POINT PLEASANT HAS THE POSSIBILITY OF EXCEEDING 
  ITS 40 FOOT FLOOD STAGE...CAUSING MINOR FLOODING. THOSE WITH 
  INTEREST ALONG THIS REACH OF THE RIVERS SHOULD BE PREPARED FOR 
  FASTER FLOWS AND HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIVER FLOOD WATCH MEANS THERE IS A POTENTIAL FOR RIVER FLOODING
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
111 
WGUS61 KRLX 011041
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
541 AM EST FRI FEB 1 2013

OHZ086-WVZ007-011845-
/O.CON.KRLX.FA.A.0002.130201T1800Z-130203T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA-MASON-
INCLUDING THE CITIES OF...GALLIPOLIS...POINT PLEASANT...NEW HAVEN
541 AM EST FRI FEB 1 2013

...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM EST THIS AFTERNOON
THROUGH SUNDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST OHIO AND WESTERN WEST VIRGINIA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...GALLIA. IN 
  WESTERN WEST VIRGINIA...MASON. 

* FROM 1 PM EST THIS AFTERNOON THROUGH SUNDAY MORNING

* RUNOFF FROM PREVIOUS RAINS HAS CAUSED A STRONG RISE ON THE 
  KANAWHA AND OHIO RIVERS. 

* THE GAUGE AT POINT PLEASANT HAS THE POSSIBILITY OF EXCEEDING 
  ITS 40 FOOT FLOOD STAGE...CAUSING MINOR FLOODING. THOSE WITH 
  INTEREST ALONG THIS REACH OF THE RIVERS SHOULD BE PREPARED FOR 
  FASTER FLOWS AND HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIVER FLOOD WATCH MEANS THERE IS A POTENTIAL FOR RIVER FLOODING
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

TRM
894 
WGUS61 KRLX 011558
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1058 AM EST FRI FEB 1 2013

OHZ086-WVZ007-011700-
/O.CAN.KRLX.FA.A.0002.130201T1800Z-130203T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA-MASON-
INCLUDING THE CITIES OF...GALLIPOLIS...POINT PLEASANT...NEW HAVEN
1058 AM EST FRI FEB 1 2013

...FLOOD WATCH IS CANCELLED..FLOOD WARNING IS POSTED...

THE FLOOD WATCH FOR THE OHIO RIVER AT POINT PLEASANT HAS BEEN
UPGRADED TO A RIVER FLOOD WARNING. SEE THE LATEST CRWFLWRLX FOR DETAILS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Jan 31, 2:58 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 31, 2:58 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EST THU JAN 31 2013

.SYNOPSIS...
CLIPPER TONIGHT PRODUCES SNOW.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MODELS ARE FAIRLY CONSISTENT ON SNOWFALL AMOUNTS FOR TONIGHT.
GENERAL MODEL AVERAGE WOULD PRODUCE ABOUT HALF AN INCH IN MY FAR
NORTHWESTERN COUNTIES...WITH 2 TO 3 INCHES IN THE MOUNTAINS. THIS
MEANS THAT THE SNOW ADVISORY NEEDS TO BE EXPANDED DOWN THE REST OF
THE MOUNTAINS AND IN THE SOUTHERN COAL FIELD COUNTIES NEXT TO THE
MOUNTAINS.

USED A NONDIURNAL TEMPERATURE TRACE DUE TO WARM ADVECTION IN ADVANCE
OF THE CLIPPER.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
ALL SNOWFALL SHOULD BE ENDING ACROSS THE NORTHEAST MOUNTAINS BY
START OF THE PERIOD...WITH THE FORECAST AREA ENJOYING ROUGHLY 9 TO
12 HOURS PRECIP-FREE. EXPECT THE NEXT CLIPPER-LIKE SYSTEM INTO THE
NORTHWEST ZONES BY 12Z SATURDAY WHICH WILL QUICKLY SPREAD SNOW NW TO
SE ACROSS THE REMAINING PORTIONS OF THE AREA BY LATE MORNING/EARLY
AFTERNOON. LLVL WARM ADVECTION MAY BRIEFLY CHANGE PRECIP OVER TO A
MIX OR RAIN ACROSS THE FAR SOUTHERN COALFIELDS/VA ZONES DURING THE
AFTERNOON BUT THIS SHOULD BE A RELATIVELY BRIEF WINDOW OF
OPPORTUNITY IF IT OCCURS AND SHOULD TRANSITION BACK TO ALL SNOW BY
AROUND 00Z SUN. STILL FINE TUNING SNOW AMOUNTS BUT A GENERAL 1-2
INCHES LOOKS REASONABLE AT THIS POINT FOR MOST LOWLANDS WITH OF
COURSE THE USUAL HIGHER AMOUNTS IN THE EASTERN MOUNTAINS...SO STILL
EARLY BUT ADVISORIES MAY EVENTUALLY BE NEEDED FOR THIS TIME PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE BIGGEST CHALLENGE OF THE LONG TERM IS SORTING OUT THE NUMBER OF
AND TIMING OF THE CLIPPER SYSTEMS TO IMPACT THE AREA. STILL KEEPING
WITH THE TREND OF SEASONABLY COLD FOR THE AREA WITH BRIEF
MODIFICATIONS TOWARDS NORMAL TEMPERATURES...BUT THE DOMINATING
HUDSON BAY VORTEX AND REINFORCING COLD FRONTS WILL KEEP IT WINTER
LIKE. LONG TERM BEGINS WITH THE BACK HALF OF THE SATURDAY
SYSTEM...AND EXPECT ANOTHER MONDAY AND MONDAY NIGHT...AND THEN
POSSIBLY ONE ON WEDNESDAY. MAY NEED TO TREND TEMPERATURES DOWN FOR
THE BEGINNING OF NEXT WEEK IN COMING FORECASTS WITH THE PATTERN
CLIPPER DOMINANT. FOR NOW...THE FORECAST TRANSITIONS FROM RAIN TO
SNOW WITH THE DIURNAL TREND FOR MONDAY INTO TUESDAY. COULD SEE THIS
SHIFTING TOWARDS A COLDER OVERALL REGIME AND MORE SNOW THAN RAIN.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SOME GUSTY WINDS WILL CONTINUE THIS AFTERNOON...AND AGAIN ON FRIDAY.
SNOW SHOWERS CREATING LIFR/IFR CONDITIONS THIS AFTERNOON. SNOW
SHOWERS SHOULD TAPPER OFF LATER TODAY AS ANOTHER SYSTEM APPROACHES
FROM THE WEST. THIS SYSTEM WILL BRING SNOW TONIGHT...TAPERING OFF
ON FRIDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SNOW SHOWERS THIS AFTERNOON AND SNOW
RESTRICTIONS TONIGHT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    L    L    L    L    L    L    M    M
HTS CONSISTENCY  H    H    H    H    H    H    L    L    L    L    M    M
BKW CONSISTENCY  H    H    H    H    L    L    L    L    L    L    M    M
EKN CONSISTENCY  L    L    L    L    L    L    L    L    L    L    M    M
PKB CONSISTENCY  L    L    L    L    L    L    L    L    M    M    M    M
CKB CONSISTENCY  L    L    L    L    L    L    L    L    L    L    M    M

AFTER 18Z FRIDAY...
IFR CONDITIONS POSSIBLE SATURDAY THROUGH SUNDAY MORNING DUE TO SNOW
SHOWERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
     FRIDAY FOR WVZ015-024>026-033>040-046-047.
OH...NONE.
KY...NONE.
VA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
     FRIDAY FOR VAZ003-004.

&&

SYNOPSIS...RPY/50/26
NEAR TERM...RPY
SHORT TERM...50
LONG TERM...26
AVIATION...RPY
Hazardous weather outlook, Jan 31, 3:56 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EST THU JAN 31 2013

KYZ101>103-105-OHZ066-067-075-076-083>085-087-WVZ005-006-008>011-013-
014-016>020-027>032-012100-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-LAWRENCE OH-WAYNE-CABELL-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
356 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ036>040-046-047-012100-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
356 PM EST THU JAN 31 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ015-024>026-033>035-012100-
DICKENSON-BUCHANAN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-
356 PM EST THU JAN 31 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ086-WVZ007-012100-
GALLIA-MASON-
356 PM EST THU JAN 31 2013

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WESTERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 31, 10:41 AM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 AM EST THU JAN 31 2013

WVZ028>032-038>040-046-047-311830-
BARBOUR WV-BRAXTON WV-GILMER WV-HARRISON WV-LEWIS WV-POCAHONTAS WV-
RANDOLPH WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-
1041 AM EST THU JAN 31 2013

...RUNOFF WILL CONTINUE AFFECT
BARBOUR...GILMER...LEWIS...NORTHEASTERN BRAXTON...NORTHEASTERN
POCAHONTAS...NORTHEASTERN WEBSTER...RANDOLPH...SOUTHERN
HARRISON...TAYLOR AND UPSHUR COUNTIES...

RUNOFF FROM RAINS YESTERDAY WILL SLOWLY CONTINUE TO FLOW INTO THE
SMALL STREAMS AND CREEKS.  THIS RUNOFF WILL SLOW TO A CRAWL AS THE
COLD TEMPERATURES CONTINUE TO OVERSPREAD THE AREA.  THIS WILL ALLOW
THE STREAMS AND CREEKS TO SLOW AND FALL THIS AFTERNOON.  ANY WATER
PROBLEMS WILL CONTINUE TO LESSEN AS THE STREAMS RECEDE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3896 7935 3904 7977 3913 7983 3921 7980
      3929 7991 3925 8040 3909 8071 3911 8081
      3901 8103 3885 8100 3878 8105 3872 8098
      3885 8074 3851 8020 3839 8024 3846 8003
      3868 7963 3867 7960 3878 7951 3889 7951

21
Local storm report, Jan 31, 10:42 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND DMG HUNTINGTON              38.41N  82.43W
01/30/2013                   CABELL             WV   PUBLIC

            WINDOWS BLOWN OUT AT THE FIFTH THIRD BUILDING IN
            DOWNTOWN HUNTINGTON.

&&

EVENT NUMBER RLX1300153

ARB
Local storm report, Jan 31, 11:11 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1111 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     HUTTONSVILLE            38.71N  79.98W
01/30/2013                   RANDOLPH           WV   BROADCAST MEDIA

            PART OF METAL ROOF BLOWN OFF HOME ALONG BELL CROUCH RD.

&&

EVENT NUMBER RLX1300154

NW
Special weather statement, Jan 31, 1:50 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
150 PM EST THU JAN 31 2013

KYZ105-119-120-VAZ004-WVZ005-024-033-312215-
BUCHANAN VA-LAWRENCE KY-MARTIN KY-PIKE KY-MCDOWELL WV-MINGO WV-
WAYNE WV-
150 PM EST THU JAN 31 2013

...RUNOFF FROM PREVIOUS RAINS WILL AFFECT EAST CENTRAL
LAWRENCE...EASTERN MARTIN...EASTERN PIKE...MINGO...NORTHEASTERN
BUCHANAN...SOUTHWESTERN LOGAN...SOUTHWESTERN WAYNE AND WESTERN
MCDOWELL COUNTIES...

RUNOFF FROM PREVIOUS RAINS WILL CONTINUE TO FLOW INTO THE TUG FORK
RIVER AND ITS TRIBUTARIES.  THIS RUNOFF HAS CAUSED THE TUG RIVER AND
SMALL STREAMS THAT FLOW INTO THE TUG FORK RIVER TO RISE AND BACKUP.
THIS WILL CAUSE MINOR WATER PROBLEMS IN USUAL LOW SPOTS AND POOR
DRAINAGE AREAS.

THE TUG FORK RIVER AT WILLIAMSON IS EXPECTED TO CREST AROUND THE 27
FOOT FLOOD STAGE AROUND 2PM THIS AFTERNOON. THEN START A SLOW FALL
THE REST OF THIS AFTERNOON.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3723 8190 3741 8216 3753 8199 3755 8213
      3759 8213 3768 8231 3790 8244 3795 8252
      3795 8256 3790 8260 3807 8275 3811 8252
      3776 8211 3770 8208 3770 8205 3745 8176
      3721 8156 3720 8168 3724 8173 3720 8176

21
Special weather statement, Jan 31, 2:25 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EST THU JAN 31 2013

WVZ032-039-040-047-312315-
BARBOUR WV-RANDOLPH WV-TAYLOR WV-UPSHUR WV-
225 PM EST THU JAN 31 2013

...STREAMS AND RIVERS CONTINUE TO RUN HIGH IN
BARBOUR...RANDOLPH...TAYLOR AND UPSHUR COUNTIES...

RUNOFF FROM RAINS YESTERDAY WILL SLOWLY CONTINUE TO FLOW INTO THE
SMALL STREAMS AND CREEKS.  THIS RUNOFF WILL SLOW TO A CRAWL AS THE
COLD TEMPERATURES CONTINUE TO OVERSPREAD THE AREA.  THIS WILL ALLOW
THE STREAMS AND CREEKS TO FALL THIS AFTERNOON.  ANY WATER
PROBLEMS WILL CONTINUE TO LESSEN AS THE STREAMS RECEDE.

THE TYGART VALLEY...MIDDLE FORK AND BUCKHANNON RIVERS ARE ALL
RUNNING HIGH.  THE TYGART VALLEY HAS CRESTED AT DAILEY AND WILL
CREST AT BELINGTON THIS EVENING. PHILIPPI HAS CRESTED AS THE WATER
FROM THE MIDDLE FORK HAS PASSED. THE WATER UPSTREAM ON THE TYGART
AND BUCKHANNON WILL FLOW DOWN AND CAUSE A BRIEF RISE AT PHILIPPI
BEFORE CRESTING AGAIN BELOW FLOOD STAGE THIS EVENING.  THE
BUCKHANNON RIVER AT BUCKHANNON HAS CRESTED AND WILL CONTINUE TO FALL
THE REST OF THIS AFTERNOON AND EVENING.

ANY WATER PROBLEMS WILL CONTINUE TO LESSEN AS THE STREAMS...CREEKS
AND RIVERS RECEDE.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3860 8009 3878 8037 3907 8029 3910 8027
      3912 8023 3917 8023 3924 8016 3927 8020
      3934 8017 3935 7991 3931 7989 3922 7980
      3913 7983 3909 7978 3904 7977 3901 7964
      3893 7958

21
Special weather statement, Jan 31, 3:11 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
311 PM EST THU JAN 31 2013

OHZ076-312315-
WASHINGTON OH-
311 PM EST THU JAN 31 2013

...DUCK CREEK AND LITTLE MUSKINGUM RUNNING HIGH IN EASTERN
WASHINGTON COUNTY...

DUCK CREEK AND LITTLE MUSKINGUM RIVER ARE STILL RUNNING HIGH. BOTH
ARE IN CREST AND WILL CONTINUE TO FALL THE REST OF THIS AFTERNOON
AND EVENING. WATER PROBLEMS IN THE USUAL LOW SPOTS AND POOR DRAINAGE
AREAS WILL LESSEN AS THE STREAMS CONTINUE TO FALL.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3960 8134 3961 8127 3958 8125 3958 8112
      3956 8105 3952 8106 3947 8111 3944 8118
      3940 8121 3934 8139 3940 8141 3941 8146
      3959 8165 3959 8149 3964 8148 3965 8146

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 8:04 PM ESTAreal Flood WarningRLXPocahontas, Randolph, Webster8 hr
Jan 30, 9:56 PM ESTRiver Flood WarningRLXPocahontas24 hr
Jan 30, 11:00 PM ESTAreal Flood WarningRLXMcDowell4 hr
Jan 31, 2:48 AM ESTRiver Flood WarningRLXBarbour8 hr
Jan 31, 3:00 AM ESTWinter Weather AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more31 hr
Jan 31, 9:12 AM ESTSpecial Weather StatementRLXMingo8 hr
Jan 31, 10:27 AM ESTSpecial Weather StatementRLXMingo7 hr
Jan 31, 10:41 AM ESTSpecial Weather StatementRLXBarbour, Gilmer, Lewis, Randolph, Upshur3 hr
Jan 31, 1:50 PM ESTSpecial Weather StatementRLXMingo3 hr
Jan 31, 2:25 PM ESTSpecial Weather StatementRLXBarbour, Randolph, Taylor, Upshur4 hr
Jan 31, 5:22 PM ESTSpecial Weather StatementRLXMingo4 hr
Jan 31, 6:33 PM ESTSpecial Weather StatementRLXBarbour, Randolph, Taylor, Upshur4 hr
Jan 31, 8:25 AM ESTAreal Flood WarningRLXWashington10 hr
Jan 31, 8:40 AM ESTAreal Flood WarningRLXWashington10 hr
Jan 31, 3:11 PM ESTSpecial Weather StatementRLXWashington3 hr
Jan 31, 6:28 PM ESTSpecial Weather StatementRLXWashington4 hr

Nearby

Flood Watches in West Virginia, 2013Flood Watches in Ohio, 2013Every flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.